Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
LondonGuy

Minocycline Questions?

Recommended Posts

Hi,

This is my first post so hello to everyone!

My questions are on Minocycline, i got ithis medication today, i haven't started yet. Looking to do 100mg a day.

1. Has anybody stayed clear after completing there stint (3months, 6months)? i know people say acne comes back after you stop taking the drug but has anybody been completly successful and remained clear?

2. Can you drink Alcohol while taking this med ?

3. I hear you can not take zinc & iron at the same time, what does this mean, an hour apart or longer ?

Thanks in advance!

Share this post


Link to post
Share on other sites

I take 100mg once a day, in the morning, I leave it til night when I take any kind of supp with zinc in etc. 7 months I think I've been on it, with the regimen aswell I'm 99% consistantly clear.

Share this post


Link to post
Share on other sites

i have light brown skin and am worried about pigmentation. Do i have to wait for my red marks to heal, wil the med make these marks permanent? man i don't what to do?

Share this post


Link to post
Share on other sites

hey,

I started minocycline on monday, having 100mg per day, with 2 pills for breakfast. My derm told me you can drink whilst on it, but it probably is best not to.

I've been getting a few dizzy feelings though, bit of a headache, feeling a little wierd. Lately however i'm feeling alright, hopefully these side affects don't last. The derm also told me it will take at least 3 weeks to work, so we'll see.

Good luck to you and I hope we clear up.

Share this post


Link to post
Share on other sites

God Willing, i hope it works for us!

I have a couple of active spots and the rest are scars(loads of them).

Bern, are you using anything else while taking Mino, like vitamins or BP?

Share this post


Link to post
Share on other sites

I having been using Minocycline(Dynacin) for a couple of months and I'm not sure if it has done anything for me but I'm also using topical medications too. I had few side affects but they went away. I did drink alcohol while on the medicine and did not have any problems but I still would not recommend it... it is dangerous to mix alcohol with medication and I probably shouldn't have done it but....I was stupid.

Good luck with it!

Share this post


Link to post
Share on other sites

I've been on minocin 3 months now and its probably under control but certainly not clear.I've had acne for seven years and its not the first time I've been on Minocin though it is probably the best antibiotic in my experience.Make sure you're using a vitamin A gel in combination with it as antibiotics dont have much effect on blackheads or blocked pores(im using isotrex gel)

I wouldnt worry too much about the alcohol as long as you dont overdo it!

Share this post


Link to post
Share on other sites

beware of red marks becoming more visible and them taking long time to heal.

also take zinc&iron at least two hours after mino, though the longer after that the better.

Share this post


Link to post
Share on other sites

Hi LondonGuy,

I am using Clindamicyn morning and night. Not sure if you've heard of it. It's like a white milky substance you wash your face with then apply again after. At night before sleep I also use Stieva-A which is Tretinoin at 0.25%, this is the same as Retin-A I believe. The derm prescribed me this to help with the red marks on my face. It is called Stieva-A in Australia. Apparently the Clindamicyn helps the skin absorb to the tretinoin smile.gif

The light headed feelings I was getting have totally gone away which is a good thing, I only have two active pimples on my face too, which is about as many as I had when I started the antibiotic. However I have many red marks and some very shallow scaring on my cheeks and temples. Haven't really noticed too much change yet though.

Hope this helps.

Share this post


Link to post
Share on other sites

hi i am new to this website...i am currently on minocycline for about 1.5 months...i take 2 100 mg capusles a day...it really hasnt been doing too much for me...my acne is not really severe, but the thing with my skin is that i scar very very easily...no matter what if i get a pimple, even if i dont pick it i scar...im planning on continuing mino untill end of nov and if i dont start seeing complete clearing of the somewhat moderate acne and oily skin i have i wanna sk my derm for accutane because these scars are killing me...does ne pne please have any adivice for me???...id greatly appreciate it

Share this post


Link to post
Share on other sites

Well a few people on this board use something called mandelic acid for their scars/red marks. They say it has helped the healing process. Goto to the scars section on this board are read the thread on this issue - Mandelic Acid.

Hope this helps!

Share this post


Link to post
Share on other sites

well do you think i should take accutane, because my skin is very susceptible to scarring and the only way i can stop new scarring is by preventing more pimples....and does accutane like help the scarring at all?

Share this post


Link to post
Share on other sites

I don't know much about accutane, i am sure there is a whole forum on this medication. A lot of people have taken this drug, you should ask them on the accutane board.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×